Hello Joanna,

Can oral contraceptives make me break out? I am not on one of the contraceptives which is known to improve skin – my skin was generally fine – but since starting the contraceptive pill, I feel like my skin is a lot more volatile and reactive. I am breaking out and freaking out!


Yes, contraceptives can impact the skin on some women (positively or negatively). Like lots of pharmaceuticals, the side effects can affect people differently. For some, the pill can create breakouts or melasma (dark patches of discoloration of the skin). I would consult your physician and see if they can recommend a different one. You may need to try a few before you find the one that is best for your skin.

If the skin problem is hormonal (i.e. the pill is the problem), you need to work on balancing from the inside out as your skin is showing you that something is wrong internally. Sort that out first before you go through the torture of treating breakouts (i.e. extractions) because the skin won’t get better until you get to the core of the problem.

When those breakouts begin, its more important than ever to wear SPF to prevent hyper pigmentation. Broken-out areas will react different to UVA or UVB because the skin quality is different in those areas.


Featured Products

High Protection Face Cream SPF 30

Facial Care $155.00

High Protection Face Cream SPF 30

environ-sunscreen

Facial Care LOGIN FOR $

Sunscreen spf 25

biologique-recherche-creme-uva

Facial Care LOGIN FOR $

Creme UVA